Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 493, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2008, 6:19 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 9, 2008, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:05 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 9, 3:05 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT SAT AUG 9 2008
.DISCUSSION...
HEAVY RAIN EVENT TO UNFOLD ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT
AND INTO SUNDAY MORNING. IN FACT...A FLASH FLOOD
WATCH WILL BE ISSUED FOR PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH NOON SUNDAY
AS SOME AREAS HAVE ALREADY SEEN NEARLY AN INCH OF RAIN
TODAY. A FRONTAL BOUNDARY THAT EXTENDS FROM AN AREA OF
LOW PRESSURE ACROSS SOUTHWEST KANSAS TO NEAR A KGAG-KOKC-KMLC
WILL DRIFT TO THE NORTH TONIGHT AS THE AREA OF LOW PRESSURE
MOVES OFF TO THE EAST. A 50 KNOT LOW LEVEL JET WILL
DEVELOP OVERNIGHT ACROSS NORTHEAST OKLAHOMA AND PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS NORTH OF THE
FRONTAL BOUNDARY. 1 TO 3 INCHES OF RAIN WILL BE COMMON
ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO
FLASH FLOODING OF LOW LYING AREAS. THIS ACTIVITY WILL
TAPER OFF SUNDAY MORNING AS THE INSENTROPIC LIFT WEAKENS.
HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH MONDAY NIGHT ESPECIALLY
ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA AS THE FRONTAL
BOUNDARY LINGERS IN THE VICINITY.
AFTER A COUPLE OF DRY DAYS...THE CHANCES OF SHOWERS AND
THUNDERSTORM RETURN TO THE FORECAST THURSDAY NIGHT
INTO SATURDAY AS A MID-LEVEL LOW DROPS OUT OF CANADA
AND INTO THE CENTRAL U.S..
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 87 67 86 / 80 40 20 10
FSM 73 87 69 82 / 80 70 40 20
MLC 76 91 70 86 / 40 30 30 20
BVO 71 84 63 84 / 100 40 20 10
FYV 69 81 64 81 / 100 70 30 20
BYV 66 75 62 80 / 100 80 30 20
MKO 71 86 67 82 / 70 50 20 10
MIO 68 82 64 84 / 100 60 20 10
F10 75 90 67 84 / 40 30 20 10
HHW 76 92 74 88 / 40 30 40 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO NOON SUNDAY FOR OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063-OKZ068-OKZ069.
AR...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO NOON SUNDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...07
LONG TERM....10Hazardous weather outlook, Aug 9, 4:56 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SAT AUG 9 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT AUG 9 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY NEAR A LINE FROM PAWNEE TO POTEAU.
ONSET...ONGOING...AND DIMINISHING AFTER SUNSET.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 9 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A BOUNDARY THAT
DEVELOPED IN THE WAKE OF THE EARLY DAY THUNDERSTORM COMPLEX.
THIS BOUNDARY CURRENTLY RUNS ALONG A LINE FROM PAWNEE OKLAHOMA
TO GREENWOOD ARKANSAS. INSTABILITY HAS INCREASED ALONG THIS
BOUNDARY SUPPORTIVE OF ISOLATED SEVERE WEATHER WITH DOWNBURST
WINDS THE MOST LIKELY SEVERE WEATHER IMPACT. THE RISK OF
SEVERE WEATHER IS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT
FURTHER NORTH ACROSS CENTRAL KANSAS...AND TRACK SOUTHEASTWARD
IMPACTING FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
CONDITIONS FAVOR HEAVY RAINFALL POTENTIAL WITH THIS ACTIVITY
WHICH WILL SUPPORT A RISK FOR FLASH FLOODING. A FLASH FLOOD
WATCH HAS BEEN POSTED FOR PORTIONS OF FAR NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL
ACTIVATION MAY BE REQUIRED THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DISTURBANCES ALOFT WILL OCCASIONALLY PASS KEEPING THUNDERSTORMS
IN THE FORECAST MUCH OF THE UPCOMING WEEK. SEVERE WEATHER MAY
BE POSSIBLE SUNDAY AS INSTABILITY RETURNS IN THE WAKE OF SATURDAY
NIGHTS THUNDERSTORM COMPLEX. THE NEXT BEST CHANCE OF ORGANIZED
CONVECTION WILL BE THURSDAY NIGHT AND FRIDAY WITH A COLD FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 9, 4:58 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SAT AUG 9 2008
OKZ071-092230-
MCINTOSH OK-
458 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 458 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF PIERCE...MOVING EAST AT 11 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...ONAPA...PIERCE...
HITCHITA...RENTIESVILLE AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3556 9575 3556 9562 3556 9561 3552 9537
3531 9549 3531 9550 3530 9551 3543 9584
TIME...MOT...LOC 2158Z 292DEG 10KT 3546 9561Special weather statement, Aug 9, 5:26 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT SAT AUG 9 2008
OKZ064>066-092300-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
526 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 526 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF OKFUSKEE...MOVING EAST AT 17 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKFUSKEE...PRESTON...BEGGS
AND SLICK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3587 9608 3563 9595 3555 9630 3572 9640
TIME...MOT...LOC 2226Z 248DEG 15KT 3566 9626Local storm report, Aug 9, 5:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 5 N EUFAULA 35.36N 95.58W
08/09/2008 E60.00 MPH MCINTOSH OK EMERGENCY MNGR
0520 PM HAIL 5 N EUFAULA 35.36N 95.58W
08/09/2008 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
0520 PM TSTM WND DMG 5 N EUFAULA 35.36N 95.58W
08/09/2008 MCINTOSH OK EMERGENCY MNGR
SEVERAL CAMPER TRAILERS OVERTURNED AT LAKE EUFAULA STATE
PARK.
&&
JDSSpecial weather statement, Aug 9, 5:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SAT AUG 9 2008
OKZ074>076-092330-
HASKELL OK-LATIMER OK-LE FLORE OK-
553 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER
AT 553 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF LEQUIRE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...LEWISVILLE...
KINTA...RED OAK...MILTON AND BOKOSHE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3521 9470 3488 9502 3512 9530 3525 9516
TIME...MOT...LOC 2253Z 277DEG 14KT 3514 9511Special weather statement, Aug 9, 6:14 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SAT AUG 9 2008
OKZ065-066-071-092345-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
614 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 614 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF WILSON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
HENRYETTA...BRYANT...DEWAR AND SCHULTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3567 9613 3544 9581 3529 9599 3529 9602
3554 9629
TIME...MOT...LOC 2314Z 315DEG 17KT 3554 9613Special weather statement, Aug 9, 6:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SAT AUG 9 2008
OKZ065-066-071-092345-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
615 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 615 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLEARVIEW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WELEETKA...CLEARVIEW...PHAROAH...
HENRYETTA AND BRYANT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3549 9621 3542 9589 3525 9597 3525 9599
3529 9599 3529 9608 3535 9626
TIME...MOT...LOC 2315Z 282DEG 13KT 3541 9618The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:40 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Mayes and 7 more | 20 hr |
| Aug 9, 4:58 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Aug 9, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 56 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Aug 9, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Aug 9, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 53 min |
| Aug 9, 5:53 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Aug 9, 5:59 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg | 2 hr |
| Aug 9, 6:07 PM CDT | Flash Flood Warning | TSA | Haskell | 4 hr |
| Aug 9, 6:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| Aug 9, 6:15 PM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Aug 9, 6:35 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.